# SDR FDEA201207272719

- Difficulty date: July 27, 2012
- Submitted: July 27, 2012
- Operation: Air carrier
- Aircraft: N642FE
- Make and model: Doug MD-11F
- Aircraft serial: 48485
- Aircraft time: 50,092 hours, 10,454 cycles
- Engine: Pwa PW4460
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Fire
- Location: Nr 1
- Stage of operation: TX
- How discovered: O
- Nature of condition: A, J
- Precautionary procedure: F, E

## Discrepancy

PUSH CREW REPORTED NR 1 ENGINE EMITTING FLAMES ON START.  START VALVE CLOSED AT 33 PERCENT N2,  EARLY  INDICATIONS 510 F/F, 168 EGT.  CONTINUED TO MOTOR ENGINE WITH FUEL LEVER OFF FOR REJECTED START.  FLAMES WERE REPORTED AT THIS TIME.  TAILWIND OF 10 KTS.  SUSPECT TAIL PIPE FIRE.  FIRE HANDLE PULLED, BOTTLES DISCHARGED.  REPLACED NR 1 ENGINE FIRE BOTTLES IAW MM 26-2101-4.  PERFORMED ENGINE RUN IAW JRH.  NORMAL INDICATIONS, STARTER RELEASE AT 46.5 PERCENT.  IAW MM 70-10-00-2-2,  FIG 203, CLEANING REQUIREMENTS AFTER CHEMICAL CONTACT.  DOES NOT REQUIRE CLEANING AFTER HALON  DISCHARGE.  ACFT OK FOR SERVICE.  VISUAL INSPECTION OF COWL, PYLON, UNDER WING, TAIL PIPE,  EXHAUST AREA NO DEFECTS.  PERFORMED ENGINE RUN IAW JRH.  CHECKED OK.
